Alert archive / Utah / Red Flag Warnings in 2009

Red Flag Warning 12, NWS Salt Lake City, UT

August 30, 2009

NWS Salt Lake City, UT issued this red flag warning at Aug 30, 2009, 2:25 PM MDT. It took effect at Aug 31, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2009, 2:25 PM MDT (20:25 UTC)
In effect from
Aug 31, 2009, 12:00 PM MDT
Expired
Aug 31, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 302025
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 PM MDT SUN AUG 30 2009

UTZ431-432-445-446-310900-
/O.NEW.KSLC.FW.W.0012.090831T1800Z-090901T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
225 PM MDT SUN AUG 30 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
FIRE WEATHER ZONES 431...432...445 AND 446 FOR GUSTY WINDS AND
LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY
FOR FIRE WEATHER ZONES 431...432...445...AND 446 FOR GUSTY WINDS
AND LOW HUMIDITIES.

THIS WARNING IS IN EFFECT FOR THE EASTERN SLOPES OF THE WASATCH
PLATEAU...CASTLE VALLEY...THE SOUTHWEST TAVAPUTS PLATEAU...THE
BOOKCLIFFS...THE SAN RAFAEL SWELL...THE GRAND FLAT AND ARCHES
NATIONAL PARK.

A STORM SYSTEM CURRENTLY NEARING THE OREGON/IDAHO BORDER WILL
CONTINUE TO PUSH EASTWARD TONIGHT...REACHING NORTHWEST WYOMING
MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE 
EXPECTED TO DEVELOP ACROSS EASTERN UTAH MONDAY AFTERNOON AND
CONTINUE INTO THE EVENING. IN ADDITION...RELATIVE HUMIDITIES ARE
EXPECTED TO FALL BELOW 15 PERCENT BY LATE MORNING. GUSTY WINDS
COMBINED WITH LOW HUMIDITIES WILL CREATE SEVERE FIRE WEATHER
CONDITIONS FOR PORTIONS OF EASTERN UTAH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ435-437>441-447>449-310900-
/O.UPG.KSLC.FW.A.0005.090831T1800Z-090901T0300Z/
/O.EXT.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
225 PM MDT SUN AUG 30 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR FIRE 
WEATHER ZONES 435...437 THROUGH 441 AND 447 THROUGH 449 FOR
GUSTY WINDS AND LOW HUMIDITIES...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR
FIRE WEATHER ZONES 435...437 THROUGH 441 AND 447 THROUGH 449 FOR
GUSTY WINDS AND LOW HUMIDITIES. THE FIRE WEATHER WATCH FOR MONDAY
IS NO LONGER IN EFFECT.

THIS WARNING IS IN EFFECT FOR THE SOUTHWEST DESERT AND MOUNTAINS
OF UTAH...SOUTH CENTRAL UTAH...THE HENRY MOUNTAINS...UTAHS DIXIE
AND ZION CANYON...GLEN CANYON AND LAKE POWELL...THE CANYONS
NATIONAL PARK AND NATIONAL BRIDGES MONUMENT...AS WELL AS THE LA
SAL AND ABAJO MOUNTAINS.

A STORM SYSTEM CURRENTLY NEARING THE OREGON/IDAHO BORDER WILL
CONTINUE TO PUSH EASTWARD TONIGHT...REACHING NORTHWEST WYOMING
MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE 
EXPECTED TO CONTINUE ACROSS SOUTHERN AND WESTERN UTAH THIS
AFTERNOON AND EVENING. IN ADDITION...HUMIDITIES BELOW 15 PERCENT
WILL CONTINUE ACROSS THE AREA. GUSTY WINDS AND LOW HUMIDITIES WILL
COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS A LARGE
PORTION OF SOUTHERN AND WESTERN UTAH THIS AFTERNOON AND EVENING.

HUMIDITY RECOVERY WILL BE POOR TONIGHT INTO MONDAY MORNING. GUSTY
WINDS AND LOW HUMIDITIES WILL REDEVELOP ACROSS THE AREA MONDAY
AFTERNOON AND EVENING AND CREATE ANOTHER DAY OF SEVERE FIRE
WEATHER CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ420-423-433-434-310300-
/O.CON.KSLC.FW.W.0011.000000T0000Z-090831T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
225 PM MDT SUN AUG 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR FIRE WEATHER ZONES 420...423...433 AND 434 FOR
GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 420...423...433 AND 434 FOR GUSTY WINDS AND
LOW HUMIDITIES...

THIS WARNING INCLUDES THE GREAT SALT LAKE DESERT AND
MOUNTAINS...THE SALT LAKE AND TOOELE VALLEYS...THE SANPETE AND
SEVIER VALLEYS AS WELL AS THE WEST CENTRAL DESERTS AND MOUNTAINS. 

A STORM SYSTEM CURRENTLY NEARING THE OREGON/IDAHO BORDER WILL
CONTINUE TO PUSH EASTWARD TONIGHT...REACHING NORTHWEST WYOMING
MONDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE 
EXPECTED TO CONTINUE ACROSS SOUTHERN AND WESTERN UTAH THIS
AFTERNOON AND EVENING. IN ADDITION...HUMIDITIES BELOW 15 PERCENT
WILL CONTINUE ACROSS THE AREA. GUSTY WINDS AND LOW HUMIDITIES WILL
COMBINE TO CREATE SEVERE FIRE WEATHER CONDITIONS NORTHWESTERN AND
WESTERN UTAH THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 310825
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 AM MDT MON AUG 31 2009

UTZ435-437>441-447>449-311800-
/O.CON.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
225 AM MDT MON AUG 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY 
ACROSS ZONES 435...437 THROUGH 441...AND 447 THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS
ZONES 435...437 THROUGH 441...AND 447 THROUGH 449.

A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF SOUTHERN
UTAH AGAIN TODAY. THIS IS RESULTING IN POOR OVERNIGHT RELATIVE
HUMIDITY RECOVERY...WITH VALUES EXPECTED TO DIP BELOW 15 PERCENT
ONCE AGAIN BY LATE MORNING. ADDITIONALLY SOUTHWEST WINDS ARE 
EXPECTED TO INCREASE BY LATE MORNING...WITH GUSTS IN EXCESS OF
25-30 MPH POSSIBLE BY THIS AFTERNOON. 

THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN
RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS SOUTHERN
UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR
SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445-446-311800-
/O.CON.KSLC.FW.W.0012.090831T1800Z-090901T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
225 AM MDT MON AUG 31 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
ACROSS ZONES 431...432...445 AND 446...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
ACROSS ZONES 431...432...445 AND 446.

A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF EAST
CENTRAL UTAH AGAIN TODAY. THIS IS RESULTING IN POOR OVERNIGHT
RELATIVE HUMIDITY RECOVERY...WITH VALUES EXPECTED TO DIP BELOW 15
PERCENT ONCE AGAIN BY LATE MORNING. ADDITIONALLY SOUTHWEST WINDS
ARE EXPECTED TO INCREASE BY EARLY AFTERNOON...WITH GUSTS IN
EXCESS OF 25 MPH POSSIBLE.

THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN
RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS EAST CENTRAL
UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR
SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 311747
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1147 AM MDT MON AUG 31 2009

UTZ435-437>441-447>449-010000-
/O.CON.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
1147 AM MDT MON AUG 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN ZONES 
435...437 THROUGH 441...AND 447 THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN ZONES 435...437
THROUGH 441...AND 447 THROUGH 449.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MUCH OF SOUTHERN
UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW 
15 PERCENT IN MANY LOCATIONS THIS MORNING.
ADDITIONALLY...SOUTHWEST WINDS HAVE BEGUN TO INCREASE LATE THIS
MORNING...WITH GUSTS IN EXCESS OF 25-30 MPH POSSIBLE BY THIS
AFTERNOON.

THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN
RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS SOUTHERN
UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR
SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445-446-010000-
/O.CON.KSLC.FW.W.0012.090831T1800Z-090901T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
1147 AM MDT MON AUG 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES
431...432...445 AND 446....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES
431...432...445 AND 446.

A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF EAST
CENTRAL UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE ALREADY
DROPPED BELOW 15 PERCENT IN MANY LOCATIONS THIS MORNING.
ADDITIONALLY...SOUTHWEST WINDS HAVE BEGUN TO INCREASE LATE THIS
MORNING...WITH GUSTS IN EXCESS OF 25 MPH POSSIBLE BY THIS
AFTERNOON.

THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN
RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS EAST
CENTRAL UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND
OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 312018
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
218 PM MDT MON AUG 31 2009

UTZ435-437>441-447>449-010300-
/O.CON.KSLC.FW.W.0011.000000T0000Z-090901T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
218 PM MDT MON AUG 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 
435...437 THROUGH 441...AND 447 THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES 435...437
THROUGH 441...AND 447 THROUGH 449.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MUCH OF SOUTHERN UTAH
AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW
15 PERCENT IN MANY LOCATIONS THIS AFTERNOON. ADDITIONALLY...
SOUTHWEST WINDS HAVE CONTINUED TO INCREASE THIS AFTERNOON...WITH
GUSTS IN EXCESS OF 25-30 MPH.

THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN
RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS SOUTHERN
UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND OR
SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ431-432-445-446-010300-
/O.CON.KSLC.FW.W.0012.000000T0000Z-090901T0300Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
218 PM MDT MON AUG 31 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES
431...432...445 AND 446...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN ZONES
431...432...445 AND 446.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MUCH OF EAST CENTRAL
UTAH AGAIN TODAY. RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW 15
PERCENT IN MANY LOCATIONS THIS AFTERNOON.
ADDITIONALLY...SOUTHWEST WINDS HAVE CONTINUED TO INCREASE THIS
AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH.

THIS COMBINATION OF VERY DRY AIR AND GUSTY WINDS WILL ONCE AGAIN
RESULT IN SEVERE FIRE WEATHER CONDITIONS TODAY ACROSS EAST
CENTRAL UTAH. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AROUND
OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 9:50 AM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 30, 9:50 AM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT SUN AUG 30 2009

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL PASS JUST NORTH OF
UTAH TODAY THROUGH TONIGHT. HIGH PRESSURE WILL REBUILD IN THE WAKE
OF THIS SYSTEM FOR MUCH OF THE UPCOMING WEEK.

&&

.DISCUSSION...UPPER LOW IS CURRENTLY CENTERED NEAR THE
OREGON/IDAHO BORDER AND IS STILL ON TRACK TO GRAZE NORTHERN UTAH
LATE THIS AFTERNOON THROUGH MONDAY. ASSOCIATED COLD FRONT IS NEAR
A KWMC-KSVN LINE AND IS EXPECTED TO ENTER NORTHWEST UTAH EARLY
THIS EVENING AND MOVE INTO CENTRAL UTAH BY SUNRISE TOMORROW. AHEAD
OF THE SYSTEM...AN AREA OF HIGH CLOUDS PERSISTS OVER THE FORECAST
AREA.

AHEAD OF THE FRONT...SOUTHWEST FLOW WILL CONTINUE TO
INCREASE...ALLOWING FOR BREEZY CONDITIONS ACROSS PORTIONS OF THE
AREA. COMBINED WITH A VERY DRY AIRMASS...WESTERN AND SOUTHERN UTAH
WILL SEE AREAS OF SEVERE FIRE WEATHER CONDITIONS. SEE THE FIRE
WEATHER SECTION FOR THE DETAILS. MAXES SHOULD REMAIN QUITE WARM
TODAY...BUT NORTHERN UTAH TEMPERATURES ARE EXPECTED TO RUN A FEW
DEGREES BELOW NORMAL BY TOMORROW AS THE FRONT MOVES THROUGH. DUE
TO THE DRY NATURE OF THE SYSTEM...PRECIPITATION WILL BE LIMITED
AND GENERALLY CONFINED TO FAR NORTHERN UTAH NEAR THE UTAH/IDAHO
BORDER AND PERHAPS SOUTHWEST WYOMING.

BY TUESDAY...THE LOW WILL HAVE MOVED TO THE EAST OF THE FORECAST
AREA...ALLOWING HIGH PRESSURE TO RETURN...RESULTING IN A WARMING
TREND. DEVELOPING SOUTHWEST FLOW WILL ALLOW SOME MOISTURE TO
RETURN TO THE STATE FOR THE MIDDLE PART OF THE WEEK.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT
THE DAY. SOUTHEAST WINDS ARE EXPECTED UNTIL BETWEEN 01Z AND
03Z...WHEN A COLD FRONT WILL SHIFT WINDS TO THE WEST OR NORTHWEST.
THERE IS A 20 PERCENT CHANCE WINDS WILL SHIFT EARLIER THAN
THIS...BETWEEN 23Z AND 01Z.

&&

.FIRE WEATHER...A STORM SYSTEM WILL MOVE ACROSS EASTERN OREGON INTO
NORTHWESTERN WYOMING THROUGH MONDAY. THE APPROACH OF THIS SYSTEM
WILL HELP TO INCREASE WINDS ACROSS MUCH OF THE AREA TODAY. AS THE
SYSTEM BEGINS TO PULL AWAY MONDAY...SOUTHERN AREAS MAY REMAIN
WINDY...BUT NORTHERN AREAS WILL BEGIN TO DECREASE.

A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY FOR A LARGE PORTION
OF SOUTHERN AND WESTERN UTAH. A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR TOMORROW FOR MAINLY SOUTHERN UTAH. HIGH PRESSURE WILL GRADUALLY
BUILD INTO THE AREA TUESDAY THROUGH FRIDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM SUNDAY FOR UTAH FIRE WEATHER
ZONES 420-423-433>435-437>441-447>449.

 FIRE WEATHER WATCH FROM NOON MONDAY TO 9 PM MONDAY FOR UTAH FIRE
WEATHER ZONES 435-437>441-447-449.

WY...NONE.

&&

PUBLIC/AVIATION...TRAPHAGAN
FIRE WEATHER...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 30, 6:33 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
633 AM MDT SUN AUG 30 2009

UTZ001>016-019>021-517-518-WYZ021-311200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
633 AM MDT SUN AUG 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC WEATHER SYSTEM WILL BRUSH BY NORTHERN UTAH TODAY
THROUGH TONIGHT...SENDING A COLD FRONT INTO THE AREA. AHEAD OF
THIS FRONT GUSTY SOUTH WINDS COMBINED WITH LOW RELATIVE HUMIDITY
WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH OF
WESTERN AND SOUTHERN UTAH. SEE THE LATEST RED FLAG WARNING FOR
ADDITIONAL INFORMATION. OTHERWISE ISOLATED THUNDERSTORMS WILL BE
POSSIBLE MAINLY NORTH OF INTERSTATE 80 AS THIS FRONT DROPS INTO
NORTHERN UTAH LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COMBINATION OF VERY LOW RELATIVE HUMIDITY LEVELS AND GUSTY
SOUTHWEST TO WESTERLY WINDS WILL BRING THE POTENTIAL FOR SEVERE
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTHERN
UTAH AGAIN ON MONDAY.

HIGH PRESSURE IS FORECAST TO DEVELOP ACROSS THE REGION DURING THE
MIDDLE TO LATTER PORTION OF THE UPCOMING WEEK. MOISTURE IS ALSO
EXPECTED TO SLOWLY INCREASE FROM THE SOUTH DURING THIS
TIME...ALLOWING FOR A SMALL THREAT FOR SHOWERS AND
THUNDERSTORMS...PRIMARILY ACROSS THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.